An algorithmic approach to the Polydegree Conjecture for plane polynomial automorphisms
Published in Journal of Pure and Applied Algebra, 2019
D. Lewis, K. Perry, & A. Straub. An algorithmic approach to the Polydegree Conjecture for plane polynomial automorphisms, Journal of Pure and Applied Algebra, 223, no. 12 (2019), 5346-5359.
We study the interaction between two structures on the group of polynomial automorphisms of the affine plane: its structure as an amalgamated free product and as an infinite-dimensional algebraic variety. We introduce a new conjecture, and show how it implies the Polydegree Conjecture. As the new conjecture is an ideal membership question, this shows that the Polydegree Conjecture is algorithmically decidable. We further describe how this approach provides a unified and shorter method of recovering existing results of Edo and Furter.